He almost died!
My 91-year-old father has COPD, and has had for many years. Recently, the docs gave him a nebulizer. (So far, he has only used inhalers). He has two different medications that he mixes together in his nebulizer: Acetyl Cysteine and Albuterol Sulfate. After his breathing treatment last night, his lungs seemed to lock up on him, and he could NOT breathe! He turned gray, his lips were blue, and it was terrifying for him (and for us as well, as you might be able to identify with this). He has always refused to have oxygen in the home, as he feels that is the last step before death. The problem was, we couldn't do anything to help him. My mom has sleep apnea, so I got out her Bi-PAP, and gave it to dad...the air it forced into his lungs, though not pure oxygen, seemed to really help him, and he soon returned to normal. My question is: What would cause such a reaction? Isn't the breathing treatment supposed to help do away with such things?